MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39615
Medical Device Problem Codes Fracture (1260); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that guidewire fracture occurred.The target lesion was located in jugular vein.During a transjugular liver biopsy, a 035/180/3mm amplatz super stiff guidewire was advanced for use.However, during advancing, resistance was felt and when the guidewire was pulled out of the sheath, the guidewire had fractured/shredded.The device was simply removed, and the procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the complaint device was not returned by the customer, nevertheless the customer did provide four photos related to the complaint and, it is possible to see that the guidewire was unraveled and kinked at the distal tip.No more damages were observed.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description
It was reported that guidewire fracture occurred.The target lesion was located in jugular vein.During transjugular liver biopsy, a 035/180/3mm amplatz super stiff guidewire was advanced for use.However, during advancing, resistance was felt and when the guidewire was pulled out of the sheath, the guidewire had fractured/shredded.The device was simply removed and the procedure was completed with another of the same device.There were no patient complications nor injuries reported.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17252519
Report Number2124215-2023-34371
Device Sequence Number6840324
Product Code DQX
UDI-Device Identifier08714729295648
UDI-Public08714729295648
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2025
Device Model Number39615
Device Catalogue Number39615
Device Lot Number0030388351
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown